NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 2, 12:37 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 2, 12:37 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
137 PM EDT Sun Jul 2 2023
.Mesoscale Update...
Issued at 136 PM EDT Sun Jul 2 2023
Satellite shows some higher clouds moving into southwest portions of
central Indiana this afternoon, and this looks to be associated with
a speed max. This will help kick off convection this afternoon,
especially along and south of Interstate 70. Satellite water vapor
imagery is showing dry air above the boundary layer at the moment,
but moisture can be seen across southern Illinois moving toward the
area, which will aid in convective development. Convective
initiation has begun across the Ohio River on the moisture boundary
with additional initiation expected in the coming 2 hours further
north as that plume of moisture advects northeast.
Temperatures in the lower to middle 80s across these areas with
dewpoints in the lower 70s is allowing MUCAPE of 2000 to 3000 J/kg
already. Thus, the storms that do form will have plenty of
instability to work with. DCAPEs were high near and south of the
Ohio River, but some decent values were trying to sneak into the
southern forecast area.
The speed max will add to the shear as well, increasing the threat
for some severe storms.
&&
.Short Term...(This evening through Monday)
Issued at 136 PM EDT Sun Jul 2 2023
* Strong to severe storms possible this afternoon and early this
evening, especially south
Rest of This Afternoon...
See Mesoscale Updates for the latest.
The upper trough and cold front will work with the instability
building across central Indiana to produce numerous showers and
scattered to numerous thunderstorms. Some severe storms are
possible, mainly south given expected parameters.
Tonight...
Instability will weaken this evening diminishing the severe threat,
and coverage of convection will decrease with loss of instability.
However, with the upper trough and cold front in the area, some
rainfall will be around. Will keep higher chance to low likely PoPs
early this evening, diminishing to just dry or slight chance PoPs
overnight.
With the front and rain, low temperatures will be cooler than last
night's, with lows in the middle to upper 60s expected.
Monday...
The upper trough will still have some influence across the area on
Monday, especially east. Some instability will linger, but not
enough for any severe storms. Will go slight chance or chance PoPs
most areas Monday, with highest PoPs in the afternoon when what
instability there is is maximized.
Highs will be in the lower to middle 80s.
&&
.Long Term...(Monday night through Sunday)
Issued at 136 PM EDT Sun Jul 2 2023
Monday Night Through Tuesday.
Generally dry conditions are expected during the daytime hours on
Tuesday with mostly clear skies but by mid afternoon, diurnal
heating will create a very deep boundary layer with the top of the
PBL around 8000ft. Winds through this layer will be near calm with
stronger winds up closer to 30kft. A weak warm nose above the
boundary layer will limit shower or storm development but should
allow for a fairly dense cu field through the early evening hours.
The air above the PBL will also be very dry which further limits the
rain threat for any outdoor afternoon or evening activities.
Wednesday Through Friday.
Rain chances will then ramp up Wednesday into Thursday with the next
expected frontal passage Wednesday night into Thursday. The bulk of
the forcing with this system will be further north into Minnesota
where the core of the upper level trough is expected, but fairly
good surface and near surface convergence down into Indiana will be
more than enough for scattered to numerous thunderstorms. Shear
looks fairly meager, but may be just enough to allow for an MCS but
confidence is low at this time.
Saturday and Sunday.
After the frontal passage, quieter weather then looks to set up for
the early weekend with much drier air again filling in behind the
front. Northerly flow will also help keep conditions near to below
normal Saturday. The next system then will move through the Central
Plains Saturday night with potential impacts to Indiana on Sunday,
but current thoughts are the better chances for precipitation will
remain south of the forecast area.
&&
.Aviation...(18Z TAF Issuance)
Issued at 104 PM EDT Sun Jul 2 2023
Impacts:
* Scattered to numerous convection through early evening
* Wind gusts up to 20kt this afternoon
* MVFR and IFR ceilings returning late tonight
Discussion:
Convection is beginning to fire at the moment and will become more
widespread this afternoon into early evening. Will have predominant
or TEMPO mention at most sites at some point in this period. MVFR or
worse conditions will occur in storms.
Convection will decrease in coverage this evening and overnight as a
cold front passes, but MVFR and some IFR ceilings will build in
behind it. Improvement will occur during Monday morning.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale...50/White
Short Term...50
Long Term...White
Aviation...50
Hazardous weather outlook, Jul 2, 2:11 PM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
311 PM EDT Sun Jul 2 2023
INZ021-028>031-035>049-051>057-060>065-067>072-031915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
311 PM EDT Sun Jul 2 2023
This hazardous weather outlook is for central Indiana.
.DAY ONE...Through Tonight.
Thunderstorms expected through the early evening hours with the
potential for large hail and damaging winds.
Storm motion will be from the southwest at around 40 mph.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Storms will return Wednesday afternoon through Thursday night as a
frontal boundary moves through the region.
.SPOTTER INFORMATION STATEMENT...
Spotter reports will be appreciated today and tonight.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind